Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
July 14, 2000

Daily Care

Question from South Williamsport, Pennsylvania, USA:

Our 6 year old son has had Type 1 diabetes for 15 months. Over the past several months, we have experienced many instances of his glucose levels being low at lunch (less than 80) and high at dinner (200+). We've discussed this with our nurse educator and have been told his morning Humalog (H) is getting used up too fast and his N then kicks in to cover lunch and therefore no insulin is left to cover afternoon snack. We make adjustments with his insulin that work for a few days, but then the problem recurs but not everyday. His current dose is 6 1/2 N and 3 1/2 H in the morning. What could be causing the insulin to act this way? And do you have any suggestion to stop this occurrence?

Answer:

One possibility is that if he is dropping at lunch, then he is rebounding to be high in the afternoon, with treatment for the hypo. Have you tried reducing the Humalog? Low sugars at lunch may mean he is actually getting too much Humalog in the morning.

Discuss this with your diabetes team.

JS